Oregon, 2006Heavy Rain in Oregon, November 2 to 7, 2006
November 2 to 7, 2006 · NWS PQR · 14 events in 12 counties and zones
A series of storms fueled by extratropical moisture, most often called the Pineapple Express, moved over northwest Oregon November 2-7. These storms dropped copious amounts of rainfall over the area, especially in areas of higher elevation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of storms fueled by extratropical moisture, most often called the Pineapple Express, moved over northwest Oregon November 2-7. These storms dropped copious amounts of rainfall over the area, especially in areas of higher elevation. A new 24 hour rainfall record for the state of Oregon was set on Nov 6 with 14.30 inches at Lees Camp in the Coast Range of northwest Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 1, 8:55 PM PST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 1, 8:55 PM PST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
855 PM PST WED NOV 01 2006
.SYNOPSIS...SURFACE HIGH PRESSURE EAST OF THE CASCADES WILL CONTINUE
OFFSHORE FLOW TONIGHT AND THU THROUGH THE COLUMBIA GORGE. WARM AND
MOIST SOUTHWEST FLOW ALOFT WILL BRING A SERIES OF PACIFIC WEATHER
SYSTEMS INLAND OVER THE PACIFIC NORTHWEST THU AND INTO THE WEEKEND.
&&
.SHORT TERM...A WEAK FRONT MOVING NE THROUGH THE FORECAST AREA THIS
EVENING HAS BEEN PRODUCING ONLY SOME LIGHT PRECIPITATION AS CLOUDS
QUITE MOTH-EATEN IN APPEARANCE IN INFRARED SATELLITE IMAGERY. I DID
ISSUE A SPECIAL STATEMENT FOR SOME POSSIBLE LIGHT FREEZING RAIN
TONIGHT IN THE GORGE AND E SLOPES/PASSES OF N OREGON/S WA CASCADES...
AS MESONET OBSERVATIONS STILL SHOWING A DRY AIR MASS THOSE AREAS WITH
DEWPOINTS AROUND 20 ALTHOUGH MOST CURRENT TEMPS ABOVE FREEZING. MODEL
GUIDANCE SHOWS THE COLD DRY AIR SLOWLY ERODING THU MORNING WHICH MAY
BE JUST ENOUGH TO PREVENT SIGNIFICANT FREEZING RAIN AS THE NEXT
STRONGER SYSTEM MOVES INLAND.
SATELLITE IMAGERY SHOWS EXPANDING COLD CLOUD TOPS WITH THIS NEXT
SYSTEM OFF THE OREGON/NORTHERN CA COAST THIS EVENING...INDICATING
SIGNIFICANT STRENGTHENING IS OCCURRING. THUS HIGH POPS FOR THU.
MODELS AND TPW SATELLITE SHOW PRECIPITABLE WATER VALUES ALONG THE
COAST IN EXCESS OF 1 INCH. MODELS KEEP THIS GOING FROM EARLY THU
MORNING THROUGH SAT WITH FREQUENT SYSTEMS IN SW FLOW ALOFT MOVING
INLAND.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
EXTENDED MODELS IN PRETTY FAIR AGREEMENT WITH A WET
EXTENDED PERIOD. A STRONG WARM FRONT WILL FOCUS ON WASHINGTON MONDAY
RIDING A 170 KT JET STREAK. GFS MODEL HAS SW 850 MB WINDS OF 55 KT
IMPINGING ON NORTHERN COAST RANGE MONDAY FOR POTENTIALLY HEAVY QPF
THERE. THE JET WILL BE NORTH OF OUR AREA SO EXPECT FREEZING LEVELS
AROUND 10000 FEET OR HIGHER. TROPICAL MOISTURE FROM A W PAC TYPHOON
HAVE BECOME ENTRAINED IN THE SOMEWHAT ZONAL JET WILL ADD SOME EXTRA
JUICE. MODELS IMPLY FLOW WILL BUCKLE TUESDAY AND WEDNESDAY SO TIMING
DETAILS AFTER THAT GETS TRICKY. HOWEVER...EXPECT LOWER FREEZING
LEVELS BY WEDNESDAY. BOHL
&&
.AVIATION...FIRST RAIN BAND MOVED THROUGH EARLIER THIS EVENING BUT
NWS PORTLAND DOPPLER RADAR SHOWING ADDITIONAL LIGHT SHOWERS OVER THE
COASTAL WATERS MOVING NE. GENERALLY VFR CONDITIONS...BUT SOME MVFR
REPORTED ALONG THE COAST AND HAVE AMENDED THOSE TAFS TO REFLECT
THAT. NEXT SIGNIFICANT WAVE MOVING RAPIDLY TOWARD THE CENTRAL COAST
AND SHOULD BRING STEADIER RAIN WITH MVFR CONDITIONS TO KONP BY 10Z
THEN TO THE NORTH COAST BY DAWN. CONTINUED E WIND THROUGH THE GORGE
AND THIS WILL CONTINUE ALL DAY THURSDAY. WILL NEED TO THINK ABOUT
POSSIBLE LLWS FOR KPDX AND KTTD THURSDAY AFTERNOON AND EVENING AS
LOW-LEVEL FLOW TURNS SLY WITH SURFACE EAST WIND. WEISHAAR
&&
.MARINE...E-SE WIND OVER THE WATERS AT THE MOMENT...ON THE LOW END
OF SMALL CRAFT ADVISORY AT BUOY 029. SUSPECT MOST OF THIS IS GAP WIND
AS BUOY 029...CLATSOP SPIT AND THE NEWPORT JETTY ARE HOVERING IN THE
20-25 KT RANGE. BUOY 050 ONLY AROUND 15 KT. WIND EXPECTED TO PICK UP
A LITTLE DURING THE NIGHT AND CURRENT SMALL CRAFT ADVISORY LOOKS
GOOD. QUESTION IS WHETHER OR NOT GALES WILL OCCUR WITH SUBSEQUENT
SYSTEMS/WAVES. HAVE TRENDED GRIDS UP A TOUCH THU NIGHT AND FRI. COULD
SEE GALES BEGINNING 06Z FRI...IN LINE WITH KMFR...BUT DID NOT GO WITH
GALES JUST YET. WILL LET MID-SHIFT LOOK AT ALL DATA. SEAS TO BE ON
THE RISE LATER TONIGHT AND THU. GENERALLY 10-13 FT STARTING THU
AFTERNOON AND CONTINUING INTO THE WEEKEND. WEISHAAR
&&
.WA/OR...SMALL CRAFT ADVISORY FOR WINDS CAPE SHOALWATER TO FLORENCE
THIS EVENING THROUGH FRI.
SMALL CRAFT ADVISORY FOR SEAS CAPE SHOALWATER TO FLORENCE
THU MORNING THROUGH FRI.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THU AFTERNOON.
&&
.PRELIMINARY POINT POPS...
AST 8+8888 PDX 587788 SLE 587788 EUG 687788
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 1, 5:09 AM PST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
509 AM PST WED NOV 1 2006
ORZ001>013-PZZ210-WAZ019>023-039-040-021400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
COLUMBIA RIVER BAR-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
509 AM PST WED NOV 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PZZ250-255-270-275-021400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
509 AM PST WED NOV 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
GALE FORCE WINDS CAN BE EXPECTED AT TIMES OVER THE COASTAL WATERS
LATER THIS WEEK AND WEEKEND. THE MOST LIKELY TIMES FOR GALES ARE
THURSDAY AND SUNDAY. REFER TO THE LATEST COASTAL WATERS FORECAST
(PDXCWFPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 1, 8:00 PM PST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
800 PM PST WED NOV 1 2006
ORZ009-011-WAZ019-023-021400-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADES-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...HOOD RIVER...CASCADE LOCKS...
MULTNOMAH FALLS...GOVERNMENT CAMP...DETROIT...SANTIAM PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...STEVENSON...
SKAMANIA
800 PM PST WED NOV 1 2006
SOME LIGHT FREEZING RAIN OR LIGHT SNOW MAY FALL TONIGHT AND
THURSDAY MORNING IN THE WESTERN COLUMBIA RIVER GORGE...THE EASTERN
SLOPES OF THE SOUTH WASHINGTON CASCADES...AND IN EASTERN VALLEYS
AND PASSES OF THE NORTH OREGON CASCADES. NO SIGNIFICANT ICE
ACCUMULATION IS EXPECTED TONIGHT...BUT A LIGHT COATING IS POSSIBLE
THURSDAY MORNING IN AREAS REMAINING BELOW FREEZING. THE COLD AIR
POOLED ALONG THE EAST SLOPES OF THE CASCADES AND IN THE GORGE WILL
SLOWLY WARM ON THURSDAY AS A WARMER AIR MASS MOVES INTO THE
REGION.
THIS WILL BE THE FIRST WINTER LIKE SYSTEM TO AFFECT THE AREA THIS
FALL. ANYONE PLANNING TO VENTURE OUT SHOULD BE PREPARED FOR WINTER
LIKE WEATHER CONDITIONS.
Heavy Rain, Tillamook
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Tillamook County, Lees Camp
- Reported by
- Official NWS Observations
- Coordinates
- 45.580, -123.500
Recorded a 5-day total of 26.0 inches. Also set all time 24-hour rainfall record on November 6th of 14.30 inches.
Heavy Rain, Clatsop
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Clatsop County, Jewell
- Reported by
- Official NWS Observations
- Coordinates
- 45.930, -123.500
Recorded a 5-day total of 15.7 inches.
Heavy Rain, Lincoln
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Lincoln County, 12 mi E of Yachats
- Reported by
- Official NWS Observations
- Coordinates
- 44.300, -124.510
Recorded a 5-day total of 12.2 inches at Cannibal Mountain.
Heavy Rain, Benton
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Benton County, Summit
- Reported by
- Official NWS Observations
- Coordinates
- 44.630, -123.570
Recorded a 5-day total of 7.8 inches.
Heavy Rain, Yamhill
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Yamhill County, 12 mi NW of Mc Minnville
- Reported by
- Official NWS Observations
- Coordinates
- 45.340, -123.030
Recorded a 5-day total of 10.4 inches at Haskins Dam.
Heavy Rain, Polk
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Polk County, Falls City
- Reported by
- Official NWS Observations
- Coordinates
- 44.870, -123.430
Recorded a 5-day total of 14.0 inches.
Heavy Rain, Multnomah
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Multnomah County, (Pdx)portland Intl A
- Reported by
- ASOS
- Coordinates
- 45.580, -122.600
Recorded a 5-day total of 5.6 inches.
Heavy Rain, Washington
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Washington County, (Hio)poehier Arpt
- Reported by
- ASOS
- Coordinates
- 45.550, -122.870
Recorded a 5-day total of 6.2 inches.
Heavy Rain, Yamhill
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Yamhill County, Mc Minnville
- Reported by
- ASOS
- Coordinates
- 45.220, -123.200
Recorded a 5-day total of 5.6 inches.
Heavy Rain, Marion
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Marion County, (Sle)mcnary Fld Sale
- Reported by
- ASOS
- Coordinates
- 44.920, -123.000
Recorded a 5-day total of 5.0 inches.
Heavy Rain, Lane
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Lane County, (Eug)eugene Sweet Ar
- Reported by
- ASOS
- Coordinates
- 44.120, -123.220
Recorded a 5-day total of 3.8 inches.
Heavy Rain, Hood River
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Hood River County, Dee
- Reported by
- Official NWS Observations
- Coordinates
- 45.580, -121.620
Recorded a 5-day total of 8.1 inches.
Heavy Rain, Multnomah
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Multnomah County, Bonneville
- Reported by
- Other Federal Agency
- Coordinates
- 45.630, -121.950
Recorded a 5-day total of 10.4 inches at Bonneville Dam.
Heavy Rain, Clackamas
- When
- November 2, 12:00 AM PST to November 7, 12:00 AM PST
- Where
- Clackamas County, 18 mi SE of Estacada
- Reported by
- Official NWS Observations
- Coordinates
- 45.100, -122.590
Recorded a 5-day total of 7.9 inches at Three Lynx.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Pennsylvania, November 2 to 3, 2006$200,000 · 2 events
- Heavy Rain in Washington, November 2 to 7, 20063 events
- Lake-Effect Snow in Michigan, November 2 to 3, 20063 events
- Lake-Effect Snow in New York, November 2 to 4, 20062 events
- Marine Thunderstorm Wind in Gulf of Mexico, November 2, 20061 event
- Waterspout in Hawaiian Waters, November 2, 20061 event
- High Wind in Oregon, November 2, 200659 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4670, 4675, 4676, 4680, 4681, 4682, 4683, 4684, 4685, 4686, 4687, 4688, 4689, 4690.